Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Taking Paxil CR and Phenetrmine. High thyroid levels. Due to medication?

Hello, I have had two just below normal level TSH blood tests. I am on Phentermine (30mg per day) and Paxil CR (75mg per day). I have had severe fatigue issues over the past year, and just had another TSH level run this last week. It was again, borderline low. Is it possible that the Paxil CR and the Phentermine are affecting my TSH levels? Making the test read higher levels then there really are?
Asked On : Tue, 19 Mar 2013
Answers:  1 Views:  126
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Dec 2012

Well there is no direct evidence that paxil CR (paroxetine) and phentermine may affect TSH levels but the numerous side effects they present that suggest symptoms of hyperthyroidism may be able to help us deduce that possibility. It would be wise for your doctor to also do T3 and T4 measurements to see if the thyroid function is affected. TSH is secreted by the pituitary gland and this gland could also be affected some how (a CT scan could help determine if they are any problems at that level).
You should know that there is a possible toxic interaction between paroxetine and phentarmine. It could cause possible serious or life-threatening interaction. I suggest you discuss this with your doctor. It is advised to use alternatives if available (there is risk of serotonin syndrome).

Hope this helps
Answered: Sun, 28 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor